MAUDE Adverse Event Report: SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC
Model Number CDL-637L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Osteolysis (2377); Medical device site infection (4845)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dr explanted an m6 and converted it to a fusion.Patient was admitted for infection of the device.It was reported that the device core was frayed.Osteolysis was noted on the form.
 
Additional Manufacturer Narrative
Additional information has been requested including the return of the device for investigation.
 
Additional Manufacturer Narrative
The build lhr was examined including the final inspection records and the in-process measurements.There was one ncmr associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.The purpose of (b)(4) was to document the replacement of damaged boxes from product returned from the field per (b)(4) repackaging of devices.A total of (b)(4) devices were originally documented in the ncmr.(b)(4) devices were to be repackaged per (b)(4) and (b)(4) devices were to be scrapped as indicated in the preliminary disposition.Based on the inspection of the retrieved m6-c, in conjunction with the information provided, in vivo damage to the core and fiber construct had occurred; however, mechanical failure had not occurred.There was no evidence of collapse and the core appeared to have been retained at the time of removal.This device was likely removed due to the reported infection.However, due to the extent of the extraction damage and lack of radiographs, it is unclear if in vivo damage to the fiber construct also contributed to the reported osteolysis.Rmf 0003 rev 39 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.
 
Event or Problem Description

Brand Name
M6 CERVICAL
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
avinash thite
501 mercury dr
sunnyvale, CA 94085
MDR Report Key21200339
Report Number3004987282-2025-00001
Device Sequence Number8325808
Product Code MJO
UDI-Device Identifier00812388030049
UDI-Public00812388030049
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/24/2025
Device Model NumberCDL-637L
Device Catalogue NumberFG0031-05
Device Lot Number1506900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale
Patient Weight95 KG